Texas, 2010Hail and Damaging Winds in Texas, August 4, 2010
August 4, 2010 · NWS AMA · 6 events in 4 counties and zones
central and eastern Texas Panhandle. however there were several reports of damage from the hail and thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced some hail along with damaging thunderstorm winds during the early evening hours across the western...southern...central and eastern Texas Panhandle. No injuries were reported...however there were several reports of damage from the hail and thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 4, 5:20 PM CST, 44 minutes earlier.
Area forecast discussion, Aug 4, 5:20 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT WED AUG 4 2010
.AVIATION...
THE COMBINATION OF A FRONTAL BOUNDARY JUST SOUTH OF THE AMARILLO TAF
SITE ALONG WITH UPPER LEVEL ENERGY TRACKING EAST OUT OF NEW MEXICO
WILL RESULT IN SCATTERED THUNDERSTORMS AT ALL THREE TAF SITES UNTIL
AROUND 06Z TO 08Z THURSDAY. VFR CONDITIONS ARE EXPECTED THROUGH THE
TAF FORECAST PERIOD EXCEPT IN AND NEAR THE THUNDERSTORMS THIS EVENING
WHERE IFR TO MVFR CONDITIONS EXPECTED. LIGHT NORTHEAST WINDS WILL
BECOME EAST AND SOUTHEAST AROUND 10 TO 15 KNOTS THURSDAY AFTER 15Z.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 4 2010/
DISCUSSION...
DETERMINING CHANCES FOR SHOWERS/STORMS IN THE SHORT TERM CONTINUE TO
BE THE MAIN FORECAST CONCERNS.
BOUNDARY HAS JUST ABOUT PUSHED INTO THE SOUTHERN TEXAS PANHANDLE AND
EXPECT THIS FEATURE TO REMAIN IN THE VICINITY THROUGH TONIGHT.
SHOWERS AND THUNDERSTORMS HAVE ALL READY FORMED ALONG THE BOUNDARY
JUST WEST OF FRIONA AND BEHIND THE FRONT ACROSS THE HIGHER TERRAIN OF
NORTHEAST NEW MEXICO. LATEST MESOANALYSIS PAINTS SBCAPES OF ABOUT
1500 TO 2000 ACROSS THE PANHANDLES THIS AFTERNOON. THIS COUPLED WITH
SLIGHTLY STRONGER MID LEVEL WINDS TODAY..EXPECT SHOWERS AND STORMS TO
MOVE INTO THE PANHANDLES THIS EVENING INTO TONIGHT. 12Z AMA RAOB
DEPICTS AN INVERTED V SOUNDING...SO SOME OF THE STRONGER STORMS COULD
POSE AN ISOLATED WIND GUST THREAT.
FORECAST WRT TO THURSDAY HAS NOT CHANGED. FRONTAL BOUNDARY WILL
REMAIN ACROSS THE SOUTHERN TEXAS PANHANDLE. EAST TO SOUTHEAST
UPSLOPE WILL DEVELOP BEHIND THE FRONT...WITH SHOWER AND THUNDERSTORM
CHANCES CONTINUING. CONVECTION MAY BE AIDED TOMORROW NIGHT AS UPPER
LEVEL DISTURBANCE MOVES ATOP THE RIDGE...SO POPS WERE INCREASED A
BIT ACROSS THE NORTHERN ZONES. WITH UPSLOPE FLOW AND PRECIP
CHANCES...SLIGHTLY COOLER TEMPS SHOULD BE SEEN ON THURSDAY AND HAVE
SIDED CLOSER TO THE MET NUMBERS AS OPPOSED TO THE WARMER MAV. LOW
END POPS WERE RETAINED ON FRIDAY AS LINGERING EFFECTS FROM THE
BOUNDARY MAY TRIGGER A FEW STORMS DURING THE AFTERNOON HOURS.
UPPER LEVEL RIDGE WILL BEGIN TO REASSERT ITSELF ACROSS THE
PANHANDLES FRIDAY THROUGH THE END OF THE FORECAST. THIS WILL END
PRECIP CHANCES ACROSS THE AREA...WITH TEMPS CLIMBING BACK INTO THE
MIDDLE 90S TO NEAR 100 IN SOME SPOTS BY THE WEEKEND. LATEST GUIDANCE
NUMBERS IN THE EXTENDED IN LINE WITH CURRENT FORECAST...SO NO
SIGNIFICANT CHANCES WERE MADE TO THE GRIDS IN LATER PERIODS.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST PERIOD AS
MINIMUM RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL THRESHOLDS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/14
Hazardous weather outlook, Aug 4, 2:08 PM CST, 3 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT WED AUG 4 2010
OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
308 PM CDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. THESE STORMS MAY APPROACH SEVERE
LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY THROUGH FRIDAY AFTERNOON. SOME OF THESE STORMS
MAY APPROACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Aug 4, 3:10 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT WED AUG 4 2010
TXZ017-018-042215-
RANDALL TX-ARMSTRONG TX-
410 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR ARMSTRONG AND RANDALL
COUNTIES.
AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES WEST OF WAYSIDE...MOVING
EAST AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
Special weather statement, Aug 4, 4:01 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT WED AUG 4 2010
TXZ017>019-042300-
RANDALL TX-ARMSTRONG TX-DONLEY TX-
501 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR DONLEY...ARMSTRONG
AND RANDALL COUNTIES.
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A CLUSTER OF STRONG THUNDERSTORMS BETWEEN HAPPY AND
CLARENDON. THE STRONGEST STORM WAS LOCATED 14 MILES WEST OF
WAYSIDE...MOVING NORTHEAST AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
Special weather statement, Aug 4, 4:37 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT WED AUG 4 2010
TXZ001-006-042330-
DALLAM TX-HARTLEY TX-
537 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR HARTLEY AND DALLAM
COUNTIES.
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 28 MILES WEST OF WARE...MOVING
SOUTHEAST AT 20 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 4, 5:27 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT WED AUG 4 2010
TXZ001-006-050030-
DALLAM TX-HARTLEY TX-
627 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR HARTLEY AND DALLAM
COUNTIES.
AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WARE...MOVING
EAST AT 25 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
Hail, Hartley
- When
- August 4, 6:04 PM CST to 6:06 PM CST
- Where
- Hartley County, 15 mi SW of Dalhart
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.916, -102.710
The public reported hail damage to the windows of her home southwest of Dalhart near U.S. Highway 54. No injuries were reported.
Thunderstorm Wind, Hartley
- When
- August 4, 6:04 PM CST to 6:06 PM CST
- Where
- Hartley County, 15 mi SW of Dalhart
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $600
- Reported by
- Public
- Coordinates
- 35.916, -102.710
The public reported wind damage to her home southwest of Dalhart near U.S. Highway 54. The winds reportedly blew down a basketball hoop and a large trampoline in her yard had blown away. No injuries were reported.
Thunderstorm Wind, Gray
- When
- August 4, 6:22 PM CST to 6:24 PM CST
- Where
- Gray County, 0.48 mi SSE of Pampa Lefors Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.614, -100.996
Thunderstorm Wind, Potter
- When
- August 4, 6:40 PM CST to 6:42 PM CST
- Where
- Potter County, 11.05 mi N of Amarillo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.360, -101.820
The broadcast media reported that a tractor trailer rig had blown over on U.S. Highway 287 north of Amarillo at River Park Drive. No injuries were reported.
Thunderstorm Wind, Oldham
- When
- August 4, 6:47 PM CST to 6:49 PM CST
- Where
- Oldham County, 1 mi N of Boys Ranch
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.544, -102.250
A trained spotter also reported tree limbs down in Boys Ranch...however the trained spotter could not estimate the size of the tree limb while he was driving. No injuries were reported.
Thunderstorm Wind, Hartley
- When
- August 4, 7:00 PM CST to 7:02 PM CST
- Where
- Hartley County, Channing
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.680, -102.330
Local law enforcement officials reported numerous power lines down due to thunderstorm winds from Channing to five miles north of Channing. No injuries were reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254911, 254912, 254915, 254913, 254916, 254914.